标题:On an open problem of Weidmann: essential spectra and square-integrable solutions
作者:Qi, Jiangang; Chen, Shaozhu
作者机构:[Qi, Jiangang; Chen, Shaozhu] Shandong Univ, Dept Math, Weihai 264209, Peoples R China.
通讯作者:Qi, JG
通讯作者地址:[Qi, JG]Shandong Univ, Dept Math, Weihai 264209, Peoples R China.
来源:PROCEEDINGS OF THE ROYAL SOCIETY OF EDINBURGH SECTION A-MATHEMATICS
出版年:2011
卷:141
页码:417-430
DOI:10.1017/S0308210509001681
摘要:In 1987, Weidmann proved that, for a symmetric differential operator tau and a real lambda, if there exist fewer square-integrable solutions of (tau - lambda)y = 0 than needed and if there is a self-adjoint extension of tau such that lambda is not its eigenvalue, then lambda belongs to the essential spectrum of tau. However, he posed an open problem of whether the second condition is necessary and it has been conjectured that the second condition can be removed. In this paper, we first set up a formula of the dimensions of null spaces for a closed symmetric operator and its closed symmetric extension at a point outside the essential spectrum. We then establish a formula of the numbers of linearly independent square-integrable solutions on the left and the right subintervals, and on the entire interval for nth-order differential operators. The latter formula ascertains the above conjecture. These results are crucial in criteria of essential spectra in terms of the numbers of square-integrable solutions for real values of the spectral parameter.
收录类别:SCOPUS;SCIE
WOS核心被引频次:8
Scopus被引频次:9
资源类型:期刊论文
原文链接:https://www.scopus.com/inward/record.uri?eid=2-s2.0-79960342832&doi=10.1017%2fS0308210509001681&partnerID=40&md5=e4b0a2b06711ca7f99b5aa48ba6f02a1
TOP